It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=irisheyes39;3556206]Update and need Flowergirl's opinion....
Had the B12 shot a little over week ago. Tried to take Slow FE and couldnt tolerate the stuff with GERD symptoms.

[B]The Poly Iron 150 that I take is located within the pharmacy, you have to ask for it. It is not a script. :) There is another that might be right for you which is, Poly Iron "Forte" and It has the B-12 in it too. It also contains Vitamin C so that you don't have to add it in extra for absorption. It is the same thing I take but added B-12. You can try it and ask your doc how much is right for you. I took 300mgs for a year and now take 150 for life I am told??????
[/B]


[B]I have read that oral B-12 IS absorbed because it is a synthetic type of B-12. When people have a B-12 deficiency they do not absorb from food due to whatever reasons. When taking oral or sublingual forms it is absorbed. A lot of people don't think that orally is absorbed because they do not absorb from food, so how could this work. It is because of the type of B-12 and in synthetic form it is absorbed. At least this is what I have read about it, I don't claim to be a medical professional by any means, only in MY home. LOL!
[/B]


Thing is though I have felt better than I have felt in 7 or 8 years. The fog lifted a lot but it seems to be coming on a bit now. Does that mean I need a shot ever week?

[B]Many people get loaded doses until monthly or whatever is prescribed. You should explain to your doc your positive progress and they may prescribe more. I had a friend that did well with the initial shots but her doc declined more frequent B-12 injections. I would take the sublingual along with the shots. I don't know if we said that yet?[/B]

I have loaded up on red meat too. I had not ate red meat for years on top of everything else and you know what, my BP has dropped through the floor!! I have been to the ER with 200/110 several times in the past and with migraine headaches. For the past 7 years I have taken on average 2 Darvocets a day and/or up to 4g of Tylenol.

[B]Wow! That's great news about your BP and I can relate to that too. I was put on BP meds temporarily when I was anemic because of the high heart rate and BP would spike to 165/100 at a doctors visit. I couldn't take it because of my stomach upset, it would burn like aspirin. Anyway, after the anemia resolved so did the high numbers. Could your meds have caused your BP to go up? I know this is different for everyone but perhaps it is the need for iron or B-12. I know if you are eating red meat (3X weekly) that it is a very well absorbed iron and you really make fast progress so this may have helped more than you know. You really need to ask your doc for an iron and get on one that you can tolerate, it is of equal importance as the B-12. When your body is deficient and finally gets what is needed you have a very profound response. I know for years I would try to begin vitamins and never could, but I felt like someone gave me a miracle drug. My family never could understand that I could feel so good on vitamins. Now I have to take a prenatal that is gentle on my stomach and well tolerated. I understand the difference that you are feeling. If you are very deficient in iron I don't think that diet alone will work so you need to follow through with the iron. Glad to hear you are doing so well, it's great to hear ~good news~ posts here. FLFLOWERGIRL:)

[/B][/QUOTE]
Irisheyes39--I can tell you that when your body is low in B-12, Ferritin and/or anemic, this is quite common, however, not a good thing. I had this happen even after the anemia was resolved but on the CBC at the ER my blood cells were still very small and unable to carry enough oxygen. My Pulse went to 133 and I was 101 when they finally let me go home, but it took all day. I had a 5 hr wait like that too and couldn't breathe very well either. I would have this happen to a lesser degree from eating a meal for months and it can be very scary. That is WHY you have to replace iron and ferritin levels, then it will stop happening. I have never heard of iron supplements causing this to happen. I also believe that when these things happen that you should follow up with your PCP and have basic testing done to R/O any other underlying conditions that may have caused this just to be safe. I had an EKG, ECHO and they wanted me to wear the monitor but by that time I knew I was okay and said no more tests! I guess I should have done the last test. You have to continue your replacement therapy and give it time. Sorry to hear you had a bad experience but that is part of this horrible thing. Good luck to you and keep us posted. FLFLOWERGIRL:)
OH my dear Irisheyes. I sooo know how you feel! I suffer myself from pernicious anemia and my b12 got down to 24! I have researched Soooooo much that my head is filled with B12 o mania!
At a level of 300 your body will already suffer from neurological damage that can be repaired when your levels get up, hopefully.

I had weight loss surgery and through research and great Dr's i have discovered that new research indicates that the New level for low b12 is 800. Most Dr's won't even be educated on this information and refuse to acknowledge the seriousness of low b12.

I was given 100 B12 shots in one year... yes... you heard it correctly. 100 of them. I was taught by a nurse to do them at home. When my b12 level was up to 980 at the end of that first year I was lowered to a shot every other week. Now 5 months later My blood is showing a B12 deficiency again and my level dropped to 400. I have been put on a daily injection for two weeks, then a weekly injection for LIFE. Since they lowered my injections to bi weekly my energy level has gone through the floor. Luckily my iron and hemoglobin haven't gone down too far this time. Without healthy b12 levels your body can't convert iron into red blood cells to transport oxygen to your organs. It can also leave you short on air!

Ok... now for the part you all will put me down for. I am very involved in a pernicious anemia group, and they all get their supply of B12 from the same place which is available without an Rx. but... it's a veterinary supply!
I know of well over 100 people that do weekly B12 injections, or more often until their levels are well above 1000, in a healthy range. You can't OD on B12 since it's water soluble. You will pee out the extra if it isn't absorbed. You not only need to bring your blood to a healthy B12 level but you need to fill your marrow stores also before your dosage is lowered.

My Dr. and Dr's belonging to the group all insist that a vitamin is a vitamin is a vitamin. So they say it's OK to take the injections of the B12 complex for COWs! Moooo...
I told my hubby when i start mooing and scratching my back on a fence to let me know.

DO a search on CalVet where you can get a B complex bottle of 250 injections for 11.99 plus shipping.
All of my friends swear by this and you can do what needs to be done without 1000 trips to the pharmacy or Dr.

Now you can all Dis me! I don't care, I have the energy to live my life once again. I'm sold!

Every one of the ingredients have been approved by my Dr, who is a HUGE researcher for the Indiana University Medical Center.

Signed,
A recovering pernicious anemia researcher
irisheyes39--hum...........I really don't know about that, I wouldn't think so. Iron has never been my reason for my BP to rise. Are you sure that it is the iron and nothing else? Anything could happen, everyone is so different. I had a reaction once to BP meds (in my stomach) and the docs and pharmacist all told me no that wouldn't happen, but I know that it did. My BP went high when I was anemic and would go to the doc (white coat) but it went sky high, scary!

Sorry that your Neuro says you do have MS. I guess that was just positive thinking, right? But you were correct in saying that because it does happen. If you don't mind me asking what are your MS symptoms? I still have symptoms that they can't give me answers other than anxiety dx back when I went to the Neuro. That also was incorrect but what can you do. The side of my face goes numb and tingly with a strange head feeling that I can't explain. Sometimes my foot and hand do that too. At one point I had muscle weakness so bad I could hardly walk. I also had vertigo and balance issues for a long time. Symptoms wax and wane. I have had so much testing done it's not funny. I have never seen an MS specialist for it though only a Neuro. MY internist is the one that thought of MS because of my symptoms but the MRI didn't show it. I had none of this before the anemia. I have Hashi's too but never experienced this stuff before, and the docs look at me like I'm crazy because they don't know what else to say. Your a 46 year old woman and it takes time to recover after being so ill. LOL. Whatever!!!

Glad you are not feeling really bad. Keep checking your BP daily. It may just be too much iron for you. People do that with IV so I guess that it could very well happen with shots or any form for that matter. I have never heard of this with supplements. Take care. Keep us posted. FLFLOWERGIRL:)





All times are GMT -7. The time now is 07:23 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!